A case of acute toxicosis caused by ts-1® for suicide

Mioko Matsuo, Fumihide Rikimaru, Yuichiro Higaki

Research output: Contribution to journalArticle

Abstract

TS-1® is an oral anticancer drug composed of tegafur which is a derivative of 5FU and 5-chloro-2,4dihydroxypyridine (CDHP) and oxonic acid. We report on a patient with acute toxicosis who orally ingested a large dose of TS-1®1400 mg in an effort to commit suicide. First of all, we treated him with gastric lavage, laxative and hydration. After that, he underwent hemodialysis. Before hemodialysis the blood concentration of tegafur was 25200 ng/mL, 5-FU was 3000 ng/mL and CDHP was 1870 ng/mL. These blood concentrations were high, compared with cases where 50 mg of TS-1® has been ingested. After the 2nd hemodialysis, all blood concentrations decreased to the normal level, so the patient was saved without severe side effects. To our knowledge, there has been no report of a case involving ingestion of a large dose of TS-1® , and we therefore report our experience of this rare case.

Original languageEnglish
Pages (from-to)369-373
Number of pages5
JournalPractica Oto-Rhino-Laryngologica
Volume105
Issue number4
DOIs
Publication statusPublished - Apr 1 2012
Externally publishedYes

All Science Journal Classification (ASJC) codes

  • Otorhinolaryngology

Fingerprint Dive into the research topics of 'A case of acute toxicosis caused by ts-1® for suicide'. Together they form a unique fingerprint.

  • Cite this